Abstract: Objective: Cardiovascular side effects of lithium have been reported to occur mainly at higher-than-therapeutic serum levels. We aimed to investigate the impact of the long-term lithium use on electrocardiogram (ECG) parameters in association with the serum levels in patients with bipolar disorder (BD) and in healthy controls (HCs) serving as the reference group.Methods: The study sample consisted of 53 euthymic BD type I patients on lithium monotherapy at therapeutic serum levels (M=0.76, S.D.=0.14, range=0.41–1.09 mmol/l) for at least 12 months and 45 HCs.

Read >

The menopausal transition is a period of profound bodily and psychological changes. Although precise epidemiological data are scarce, the prevalence of panic disorder in perimenopausal women is estimated at around 10% [1]. Estrogen replacement therapy may offer relief from the physical symptoms of menopause

Read >

Abstract: Solifenacin-induced cognitive adverse effects have not been reported frequently, but solifenacin-induced delirium and hallucinations with successful switching to darifenacin, without additional drug, have not been reported in the literature. In this case report, we present an 80-year-old Caucasian male with insomnia and anxiety symptoms and overactive bladder who developed delirium and hallucinations when treated with solifenacin and trazodone. After solifenacin discontinuation and switching to darifenacin, symptoms significantly improved immediately.

Read >

Abstract: Clozapine-induced fever has been reported frequently, but clozapine-induced elevated serum C-reactive protein (S-CRP) over 100 mg/L with early onset, without associated myocarditis, has not been reported in the literature. In this case report, we present a case of an 80-year-old Slovenian female with dementia and psychotic symptoms who developed elevated S-CRP (122 mg/L) and fever (38.2°C) on the seventh day with 25 mg of clozapine daily, which improved after clozapine discontinuation.

Read >

Abstract: Although there have been reported fatalities associated with clozapine-induced bowel infarction, in all of these cases, the patients had taken clozapine for months to years.We present here the case of a 47-year-old single man who died suddenly due to bowel infarction and sepsis 1 week after taking clozapine.

Read >

Abstract: Catatonia is a manifestation of several psychiatric disorders, but may also be secondary to a systemic medical condition. Fahr’s disease is characterized by radiographic calcifications of the basal ganglia. While diverse neuropsychiatric symptoms have been reported in Fahr’s disease, few reports of catatonia in this condition exist

Read >

Abstract: Solifenacin-induced cognitive adverse effects have not been reported frequently, but solifenacin-induced delirium and hallucinations with successful switching to darifenacin, without additional drug, have not been reported in the literature. In this case report, we present an 80-year-old Caucasian male with insomnia and anxiety symptoms and overactive bladder who developed delirium and hallucinations when treated with solifenacin and trazodone. After solifenacin discontinuation and switching to darifenacin, symptoms significantly improved immediately

Read >

Abstract: Although there have been reported fatalities associated with clozapine-induced bowel infarction, in all of these cases, the patients had taken clozapine for months to years.We present here the case of a 47-year-old single man who died suddenly due to bowel infarction and sepsis 1 week after taking clozapine.

Read >